MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ROUND KNIFE 45°, Ø 2 MM, 16 CM

KARL STORZ SE & CO. KG ROUND KNIFE 45°, Ø 2 MM, 16 CM
Model Number 226820
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was evaluated by the manufacturer, karl storz in (b)(4).As per the evaluation: the round knife is broken off distally and the broken part is missing.Corrosion can be seen on the fracture surface, which indicates pre-damage.Excessive force, such as leveraging, can lead to damage.The knife must be checked tor damage before each use and should have been detected.Furthermore, not too much force should be applied to the knife.
 
Event or Problem Description
Per a vigilance report received from the factory in (b)(4), allegedly, there was an event that occurred at a healthcare facility in (b)(6).The distal end of the instrument, a round knife, broke during the procedure and the procedure was aborted.Customer confirmed that the broken fragment did not remain in the patient.

Brand Name
ROUND KNIFE 45°, Ø 2 MM, 16 CM
Common Device Name
ROUND KNIFE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key9634510
Report Number9610617-2020-00010
Device Sequence Number18996127
Product Code LRC
UDI-Device Identifier04048551079959
UDI-Public4048551079959
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number226820
Device Catalogue Number226820
Device Lot NumberTS01
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2020
Initial Report FDA Received Date01/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;